MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681910
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
During ic-pc (internal carotid-posterior communicating artery) ruptured aneurysm procedure after alignment of coil detach marker with the inverted t beyond the proximal marker of microcatheter (subject device), the coil could not be removed out of the microcatheter for detachment because the coil remained in the catheter tip.The coil was removed, and a new coil was inserted.The subject catheter markers were aligned in the same way, but the second coil also could not be removed out of the microcatheter.There was more than 3 cm between the tip marker and the proximal marker of the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The edhr (electronic device history record) for each lot is created and maintained in mes (manufacturing execution system).Automated controls within the mes system ensure that all product is manufactured in accordance to the dmr (device master record).There are automated controls in place to ensure that the device and labelling meets specification when released.The lot number was confirmed with the packaging returned with the device and the hub.Visual inspection indicated that the catheter proximal shaft was intact.The catheter distal was stretched.The catheter tip was intact.The catheter hub was intact.Functional inspection indicated that the catheter was flushed and the returned coil was advanced without issue.The coil did not exit the microcatheter due to the stretched shaft.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.It was seen that the catheter distal shaft was stretched which would account for makers bands to be out of alignment.This defect was a direct cause of the reported issue.The catheter most likely stretched during the procedure due to some procedural/anatomical factors encountered during use leading to the reported and analyzed defect.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned.
 
Event or Problem Description

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 90 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10646146
Report Number3008881809-2020-00293
Device Sequence Number2604657
Product Code DQY
UDI-Device Identifier04546540688231
UDI-Public04546540688231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model NumberM0031681910
Device Catalogue NumberM0031681910
Device Lot Number21533722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 TARGET COIL (STRYKER)